Abstract

It is proved that the “bubble solutions” of the capillary equation, whose existence was shown in an earlier paper with Concus, converge, as the vertex height tends to negative infinity, to a solution of the equation which is a graph over the entire base plane with an isolated singularity. This partly settles our previous conjecture, and also provides a new and conceptually preferable proof for existence of such a singular solution. The discussion is based on a form of Green’s Identity that has an independent interest.

Keywords

Assure Lution Olated 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    H.C. Wente The symmetry of sessile and pendent drops, Pac. J. Math. 88 (1980), 387–397.MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    R. Finn, Green’s identities and pendent liquid drops II, Proc. Symp. Cont. Mech. and Related Probs. Anal., Tbilisi, 1991, to appear.Google Scholar
  3. 3.
    R. Finn, Equilibrium Capillary Surfaces, Springer-Verlag, 1986.MATHCrossRefGoogle Scholar
  4. 4.
    P. Concus and R. Finn, The shape of a pendent liquid drop Phil. Trans. Roy. Soc. Lon., series A, 292 (1979), 307–340.MathSciNetADSMATHCrossRefGoogle Scholar
  5. 5.
    P. Concus and R. Finn A singular solution of the capillary equation I: existence, Invent. Math. 29 (1975), 143–148.MathSciNetADSMATHCrossRefGoogle Scholar
  6. 6.
    C.E. Delaunay Sur la surface de révolution dont la courbure moyenne est constante, J. Math. Pures Appl. 6 (1841), 309–315.Google Scholar
  7. 7.
    P. Concus and R. Finn A singular solution of the capillary equation II: uniqueness Invent. Math. 29 (1975), 149–160.MathSciNetADSMATHCrossRefGoogle Scholar
  8. 8.
    M.F. Bidaut-Veron Global existence and uniqueness results for singular solutions of the capillary equation Pac. J. Math. 125 (1986), 317–334.MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    H.C. Wente The stability of the axially symmetric pendent drop. Pac. J. Math. 88 (1980), 421–470.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1992

Authors and Affiliations

  • Robert Finn
    • 1
  1. 1.Mathematics DepartmentStanford UniversityStanfordUSA

Personalised recommendations